MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SWAN GANZ; SWAN GANZ BIPOLAR PACING CATHETER

EDWARDS LIFESCIENCES SWAN GANZ; SWAN GANZ BIPOLAR PACING CATHETER
Model Number D97130F5
Medical Device Problem Code No Pacing (3268)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been requested to be returned, but has not arrived.When it has arrived and the product evaluation has been completed the results will be send in a supplemental submission.The device history record review is pending.When it has been completed the results will be sent in a supplemental submission.
 
Event or Problem Description
It was reported that the swan ganz bipolar pacing catheter did not pace, during use.There was no patient injury.Patient demographics were requested and not provided.There was no report of inappropriate patient treatment.
 
Additional Manufacturer Narrative
The device was not received for evaluation.The device failure mode could not be confirmed.As part of the manufacturing process 100 percent of the units go through an electrical inspection process.The device history record review was completed and all manufacturing inspections passed without non-conformances.Without its return it is not possible to determine if some damage or defect existed on the device that could have contributed to the event.Since the product was not evaluated there is not sufficient evidence to determine if this complaint was related to manufacturing, design, or labeling.It is not known if any procedural factors may have contributed to the event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.The instruction for use provides direction for preparation techniques and insertion procedure steps as a guideline and an aid for the physician.A precaution is given to avoid forceful wiping or stretching of the catheter during testing and cleaning so as not to break the electrode wire circuitry.Proper functioning of the pacing catheter depends on the electrical continuity of its electrodes and internal wires, care should be taken when handling the catheter.
 
Additional Manufacturer Narrative
The product was received for evaluation.The product evaluation was performed on the returned device.The reported issue of the device will not pace was confirmed.Continuity testing found that there was an open condition of the proximal circuit.The distal circuit was found to be continuous.The catheter body was cut into for inspection and it was found that the proximal lead wire was broken at the distal tip.The insulation was not present on the lead wire at the location of the damage.An evaluation of the balloon found that it inflated clear and concentric.It remained inflated for five minutes without leakage.There was no visible damage observed from the catheter.The engineering evaluation was performed and it was concluded that based on the information received there is no evidence to support or confirm that the failure mode is associated with a manufacturing design defect.It is not known if any procedural factors may have contributed to the event.As part of the manufacturing process 100 percent of the units go through an electrical inspection process.The instruction for use provides direction for preparation techniques and insertion procedure steps as a guideline and an aid for the physician.A precaution is given to avoid forceful wiping or stretching of the catheter during testing and cleaning so as not to break the electrode wire circuitry.Proper functioning of the pacing catheter depends on the electrical continuity of its electrodes and internal wires.Care should be taken when handling the catheter.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
SWAN GANZ
Common Device Name
SWAN GANZ BIPOLAR PACING CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk km1.4
anasco PR 00610
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key19951415
Report Number2015691-2024-06030
Device Sequence Number8941748
Product Code DYG
UDI-Device Identifier00690103150438
UDI-Public(01)00690103150438(17)260212(11)240213(10)65582372
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K822723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2026
Device Model NumberD97130F5
Device Lot Number65582372
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer09/20/2024
10/28/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date10/02/2024
10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown